MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH, 6F, 450 MM, STRAIGHT

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH, 6F, 450 MM, STRAIGHT
Model Number FG-36045-001
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported as follows: "dr.Got access in left groin w catapult.Performed atherectomy in left leg.When exchanging catapult for short sheath, it came apart in patients body.Vascular surgery had to perform cut down on patient to remove the pieces" patient outcome: f1901: additional surgery patient present at time of event?: yes patient complications: surgery in the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes please describe the way in which the device or procedure caused or contributed to the patient complication?: the sheath came apart in the patient medical or surgical interventions: vascular cutdown to remove sheath pieces patient admitted to hospital beyond the standard of care: yes patient discharged from hospital?: no patient outcome: expected to fully recover as reported device codes: 1188: detachment of device or device component type of procedure: peripheral angiogram.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Additional Manufacturer Narrative
Initial report submitted on 28-may-2024, per mfr report #: 3003637635-2024-00010.The dhr review and investigation performed on the returned device showed that there is no production or design issue that can lead to the defect which caused the complaint case.According to the additional information provided by the customer, power injector was used and dilator was not used during the procedure.According to the ifu of the device, power injector is not allowed to be used with the device and dilator usage during withdrawal is a must.Not using dilator during withdrawal, together with the tensile stresses during the removal process would have resulted in elongation, breakage, and coils separating from the broken shaft section.The root cause has been established as user error.
 
Event or Problem Description
The problem was described as: "dr.Got access in left groin w catapult.Performed atherectomy in left leg.When exchanging catapult for short sheath, it came apart in patients body.Vascular surgery had to perform cut down on patient to remove the pieces." patient outcome: f1901: additional surgery.Patient present at time of event?: yes.Patient complications: surgery.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: the sheath came apart in the patient.Medical or surgical interventions: vascular cutdown to remove sheath pieces.Patient admitted to hospital beyond the standard of care: yes.Patient discharged from hospital?: no.Patient outcome: expected to fully recover.As reported device codes: 1188: detachment of device or device component.Type of procedure: peripheral angiogram.On 24.05.2024 customer provided below additional information: 1.In which step of the procedure event occurred (advancing the sheath / relocation / removal)? removal.2.Where was the access point? left femoral artery.3.In which part of the leg did the incident happen? left femoral artery.4.Please describe the patient anatomy during operation.Normal.5.Please describe the applied procedure in detail including all other used devices (product name, product code) and infusion liquids (product name, product code): diamond back , dbp-150solid145; armada 6x150x140-1013470-150; boston amplarz super stiff-m001465630; merit amplatz-iqa525; philips quick cross-518-034; v-18-m001468540; viper wire-vpr-gw-flex14; jade balloon- 583024022.6.Was there increased resistance felt during the procedure, e.G.Due to calcification or scar tissue? yes.Significant scarring resulted in resistance during insertion.7.What was the physician experience level on this type of treatment/procedure? how many similar operations has he done before? very experienced.He regularly performs these procedures.8.Was a power injector used? yes.9.Was the dilator used during removal? no.

Brand Name
CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH, 6F, 450 MM, STRAIGHT
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden,
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden,
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key19403158
Report Number3003637635-2024-00010
Device Sequence Number6955881
Product Code DYB
UDI-Device Identifier04251244502096
UDI-Public04251244502096
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-36045-001
Device Catalogue NumberUS-36045-F-ST-H
Device Lot Number800080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown